# SDR 98ZZZX3813

- Difficulty date: September 25, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Embry-Riddle Aeronautical University Inc, repair station NX42404M
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bolt
- Part number: 78027
- Condition: Mismanufactured
- Location: Connecting Rod
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

WHILE CONDUCTING PRE-ASSEMBLY INSPECTION OF PARTS DURING ENGINE OVERHAUL, NOTICED THE CONNECTING ROD NUT WOULD NOT THREAD COMPLETELY ON ONE CONNECTING ROD BOLT.  THE THREAD MAJOR DIAMETER ON THE DEFECTIVE BOLT WAS FOUND TO  BE .378 INCH WHICH RESULTED IN AN INTERFERENCE FIT WITH THE NUT.  NORMAL THREAD MAJOR DIAMETER SHOULD BE .373 INCH.  SUBMITTER SUGGESTED CAUSE WAS A MACHINE TOOL TOLERANCE ERROR DURING PRODUCTION.
